I had Juvederm injected into my lips to define them in May 2010. In February this year i developed a tear drop like sac running from my nose down the bow of my upper lip. It looked like filler and still remains unchanged. I am due to see the Dr who performed the original procedure next week, over the phone he said it was a cyst as Juverderm does not cause Granulomas. I have lost confidence in his abilities and am wondering what the treatment should be before i visit him next week.
Juvederm to Define Lips
Doctor Answers (6)
Question concerning Juvederm injection of the lip
You absolutely should see your doctor and see what they say. I'm not certain that I see the area of your concern, and there does appear to be one area on your left that may deserve a close examination. If this is a new change, one must ensure that it is not something other than the Juvederm, especially if it is so many months after the treatment, and you do have sundamage so it is prudent to rule out a medical issue such as a basal cell skin cancer that can look like a cyst.
Web reference: http://www.thenyac.com/restylane/index.html
Juvederm and Filler Reactions
I believe that all fillers are capable of forming a granulom. If this is a granuloma from a temporary filler like Juvederm, it may resolve on its own when all the Juvederm has dissipated. However, there are cases of delayed hypersensitivity where the material seems to creat effects in the skin long after the material should have dissolved. You may want to see a Dermatologist who sepcializes in filler reactions for a second opinion.
Web reference: http://www.drfpalmer.com
Hyaluronic acid fillers can cause granulomas or infections at a later date
Hyaluronic acid fillers can cause granulomas or infections at a later date. While these are unusual they can be caused by bacteria protected in a biofilm as a result of the filler.
You might also like...
Juvederm upper lip
This is a tough one to solve via this format. This could be residual juvederm or it could even be a cyst like mass that had nothing to do with the juvederm. Unfortunately, you should return to the original doctor and have him/her assess this with a thorough examination. Hyaluronidase is the best option to dissolve the left over juvederm if that is in fact what this cyst consists of. Tough issue. Good luck.
At 9 months after your Juvederm placement, it's unusual to develop a new mass . It's difficult for me to assess your problem without examining you. From your photos it looks like you may have a little extra product in one of your philtral columns. There is medicine that dissolves Juvederm that you could try. I'd recommend seeing your doctor to examine you - I'm sure once he sees you in person, he will be able to help you find a solution for your problem.
Dr. Cat Begovic M.D.
Web reference: http://www.makeyouperfect.com
Juvederm can be dissolved
The easy solution to your problem would be to dissolve the Juvederm with hyaluronidase, which is an enzyme that specifically breaks down the hyaluronic acid gel of Juvederm. It appears that you had focal enhancement of the cupids bow and philthral columns of your upper lip. In my opinion the philthral columns appear a bit over filled especially the right. There is an area of focal swelling where the right philthral column meets the vermillion border. This could be a granuloma (inflammatory cyst). Granuloms are quite rare with juvederm, but certainly within the realm of possibility- especially in the area around the mouth where there is a lot of movement and bacteria that can set up a biofilm. If indeed there is a granuloma that would be obvious on examination, then a combination of injected hyaluronidase as well as steroids would be a promising plan.
I would recommend seeing Dr. Tuan Pham a facial plastic surgeon in Perth. I know him personally and would recommend him. He would certainly be able to sort this out for you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.